Thyroid UK
87,808 members102,490 posts

Weakness in legs

Hi any help or advise please I'm worried as I'v been on levothyroxine 100 for 5 weeks now and I'm still having days I'm exhausted and my legs don't seem right like weak muscles and could give way . Scared . I bought b12 today and have just taken one . Also bought vit d but will try to eliminate b12 first .tired and exhausted .i thought the levo would work by now this started when tsh was 39 but has since come down just thought the leg weakness which coincided with the high tsh would have improved .

27 Replies
oldestnewest

I had previously been on 75mcg levo before the raised tsh at Christmas

Reply

Did you have your B12 and vit D tested before buying the supplements? You really shouldn't start supplementing until you do. You can't 'eliminate' B12, you will more than likely need to take supplements for the rest of your life. It's not a quick fix.

If you've had your nutrients tested, post the results and ranges, and tell us exactly what you've bought, to make sure it's the right thing at the right dose. :)

You are still on a low dose of levo, so it's not surprising you still have weak legs. When were you diagnosed? Do you have a copy of your last results? I doubt your TSH has come down all that much from 39. You'll probably need more increases before you find your optimal dose.

Reply

Thank you grey goose . No I didn't get tested but am having bloods done tomorrow so will get these also . Do u think the weakness could be connected to the high tsh .

Reply

Not directly to the high TSH, no. Because the TSH doesn't cause symptoms. It is low T3 that causes symptoms. And, when your T3 is low, your TSH becomes high. So, your weak legs are more than likely due to your low T3.

If you are going to get your B12 tested, stop taking it now, or you will skew the results. You also want folate and ferritin tested. :)

1 like
Reply

Thank u yes will ask for t3 and tsh b12 &folate and iron thank you

Reply

You're welcome. :)

Reply

I have weakness in my legs this last year too. I've been on thyroxine since may last year and up to 75mg now. The weakness in my legs calmed once my tsh came down to 2.6 but recently it'd crept back up to 5.7 and the weka. Thighs and crippling fatigue returned. I tire easily and get weakness in my legs. I also have energy crashes if I don't pace myself.

Sorry I've no answers but just wanted to let you know you aren't alone and it is scary.

Julie

1 like
Reply

Thank u Julie iv never experienced this before But then again my gp surgery is awful and trying to get my results is made very difficult for me as if I hadn't enough to deal with . Getting bloods checked again tomorrow so maybe my tsh is going up and down as some days it's worse than others . Hoping to be able to manage as today has been a pretty awful one . Praying for improvement .

Reply

Me too. But I also have PMR so not sure if it's due to the horrid side effects of the steroids. I'm newly diagnosed with both hypothyroidism and PMR and 'crash' in the afternoon if I've over done things in the morning. Ridiculous when I'm 51, and was a fit active woman. I'm now a pathetic, over medicalised old woman

1 like
Reply

I'm sorry uv that to deal with May I ask what your symptoms were to get diagnosed? Thank u for commenting x

Reply

In early December my body just collapsed! Terrible pain in my shoulders, couldn't get my arms above shoulder height and felt like I had crippling flu without any of the snotty nose etc. A series of blood tests showed hypothyroidism plus the elevated CRP and ESR (?) for the PMR but within 4 hours of starting a highish dose of steroids all the pain was gone and I could swing my arms like a windmill.

1 like
Reply

What is PMR please?

Reply

A horrid auto immune inflammatory arthritis. Polymyalgia Rheumatica. Apparently lasts for 2-4 YEARS, hopefully with periods of 'remission' and then 'flares'. No known cause, no known cure. Symptoms of inflammation are controlled by steroids which have ghastly side effects. I take pills to combat the side effects. Average age of victims is 74, I'm 51 and in shock. Sorry to be so negative but I'm really struggle to stay positive.

Reply

Ah, yes sorry, I have heard of that. No need to apologise my love, I'm sorry to hear that you are struggling, it sounds awful. It's so hard to stay positive when your faced with chronic illness x

Reply

I too was recently diagnosed with PMR and my thyroid is underactive I am 52 I take prednisone and Synthroid the prednisone is awful and I've gained so much weight My life has also changed for the worse I feel so so old and very worried God bless us all

Reply

Oh dear, auto immune twin. But let's not let it get us down too much.

What's annoying is that before this I was soooo blessed!

👍🏻

1 like
Reply

It helps to know I'm not alone as no one understands when I try to explain x

Reply

I get weak legs, like I'm going to collapse, I get it in my arms too. I have untreated hashis. My TSH isn't high, nor is my FT3 low, but my FT4 always is

1 like
Reply

That's confusing why are you not treated? X

Reply

Because I'm within range TSH, so endo wants to watch and wait

Reply

I see and even though ur not treated u have this symptom of weakness in legs ?

Reply

Yes, and arms, the upper arm muscles and thigh muscles, I shake, fizz, feel so weak,

1 like
Reply

This is the way I am So hard to explain to anyone . Do u get out and about ? What do u do to help yourself ?

Reply

No, not at the moment, my anxiety and depression has kicked in, as I've had enough of feeling so poorly, so I don't want to venture out, along with the fact I feel so utterly shattered,

Reply

Hi

I am having the same symptoms. My legs feels stiff and weak. It's my thighs and calves. I am hypo. Did u resolve your issue with proper medication. Just wondering. Thank la

Reply

Mine arnt so bad now I’m finally on 50 levo, but I’m sure I need it upping

Reply

I got bloods done this morning so hoping to see what o do next x

1 like
Reply

You may also like...